Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 72, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 6:34 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 6:34 PM CDT (23:34 UTC)
- Expired
- Mar 27, 2008, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 6:35 PM CDT | HAIL 0.75 | Henryetta, OK | |
| Mar 27, 7:05 PM CDT | HAIL 0.88 | Stidham, OK | |
| Mar 27, 7:25 PM CDT | HAIL 0.75 | 7 Ne Eufaula, OK | REPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD |
| Mar 27, 7:40 PM CDT | HAIL 0.75 | Eufaula, OK | DIME TO PENNY SIZE HAIL IN EUFAULA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 272334
SVRTSA
OKC091-107-111-280030-
/O.NEW.KTSA.SV.W.0072.080327T2334Z-080328T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
CENTRAL MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR HENRYETTA...
MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HENRYETTA...
DEWAR...HOFFMAN...RAIFORD...VIVIAN...STIDHAM...EUFAULA AND
CHECOTAH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3550 9535 3524 9557 3524 9559 3523 9561
3527 9599 3528 9599 3529 9615 3550 9605
3551 9535
TIME...MOT...LOC 2334Z 270DEG 25KT 3544 9601
$$1 follow-up statement
000
WWUS54 KTSA 280016
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT THU MAR 27 2008
OKC107-111-280025-
/O.CAN.KTSA.SV.W.0072.000000T0000Z-080328T0030Z/
OKMULGEE OK-OKFUSKEE OK-
715 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE AND
SOUTHERN OKMULGEE COUNTIES IS CANCELLED...
LAT...LON 3541 9543 3524 9557 3523 9562 3527 9597
3543 9573
TIME...MOT...LOC 0015Z 282DEG 27KT 3534 9570
$$
OKC091-280030-
/O.CON.KTSA.SV.W.0072.000000T0000Z-080328T0030Z/
MCINTOSH OK-
715 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL MCINTOSH COUNTY...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
STIDHAM...MOVING EAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONAPA AND
EUFAULA.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS. THIS STORM
HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO
PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3541 9543 3524 9557 3523 9562 3527 9597
3543 9573
TIME...MOT...LOC 0015Z 282DEG 27KT 3534 9570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:19 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 3:19 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT THU MAR 27 2008 .DISCUSSION... THIS IS NOT THE MOST STRAIGHTFORWARD FORECAST...BUT NOT ALL THAT UNUSUAL FOR THE TIME OF YEAR. STRONG ZONAL PATTERN TO CONTINUE WITH AN OSCILLATING FRONTAL BOUNDARY IN THE VICINITY FOR MUCH OF THE PERIOD...AND HARD TO FIND A PERIOD WHERE THERE WILL NOT BE AT LEAST SOME OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS SOMEWHERE IN THE FORECAST AREA. TEMPERATURES WILL ALSO BE HEAVILY DEPENDANT ON PRECIP AND CLOUD COVER. CONFIDENCE LEVEL IS NOT HIGH. CURRENTLY TEMPS ARE SOARING INTO THE MID 80S ALONG I-44 CORRIDOR AHEAD OF STRONG COLD FRONT. TEMPS TO THE NORTH OF THE FRONT IN THE MID-UPPER 40S THROUGH CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL CONTINUE SURGING SOUTH THIS EVENING AND WHILE THE ATMOSPHERE IS WELL CAPPED TO THE SOUTH...WILL SEE SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND BEHIND THE FRONT PRIMARILY AFTER SUNSET. MODERATELY STRONG SHEAR AND MU CAPES APPROACHING 2000 J/KG LEAD TO SOME CHANCE OF SEVERE OVER FAR NE OKLAHOMA THROUGH MUCH OF NW ARKANSAS TONIGHT...HAIL THE BIG THREAT. MUCH COOLER TEMPS BEHIND FRONT BY LATE TONIGHT AND CONTINUING THROUGH FRIDAY. STILL UNCERTAIN HOW FAR MOISTURE WILL GET PUSHED SOUTH BEFORE THIS FRONT BEGINS TO LIFT NORTH OVER THE WEEKEND. POPS WILL BE KEPT GOING THROUGH SUNDAY WITH HIGHER CHANCES DURING THE OVERNIGHT PERIODS AS ZONAL FLOW KEEPS NOCTURNAL LLJ IN PLAY. MOST LIKELY TIME FOR FRONT TO LIFT BACK NORTH APPEARS TO BE SAT NIGHT AND THIS CORRESPONDS WITH HIGHER CHANCE POPS. OVERALL POP FORECAST SIDES MORE WITH THE MAV AS OPPOSED TO THE WETTER MET. SOME AREAS WILL SEE RISING TEMPS OVERNIGHT SAT NIGHT. FRONT SHOULD DROP BACK SOUTH EARLY NEXT WEEK FOR INCREASING RAIN CHANCES SUNDAY NIGHT OR MONDAY. 12Z MODELS HAVE SLOWED THE FRONTAL PASSAGE DOWN FROM PREVIOUS RUNS FAVORING MONDAY AS THE WET DAY. THERE IS STILL POTENTIAL FOR LOCALLY HEAVY RAIN AS FORECAST PRECIP H2O VALUES ARE OVER 1.5 INCHES BY THEN AND UPPER FLOW GENERALLY PARALLEL TO SLOW MOVING BOUNDARY. HAVE GONE WITH HIGHER POPS AND TRENDED QPF FORECAST HIGHER THAN PREVIOUS...STILL IMPOSSIBLE TO PIN DOWN WHERE HEAVIEST RAIN WOULD OCCUR. LOTS OF UNCERTAINTY WITH EVOLUTION OF PATTERN LATE IN THE PERIOD...WITH SOME SIGNAL AT LEAST OF A STRONGER UPPER SYSTEM APPROACHING WED OR THU WITH FRONT LIFTING BACK NORTH. DID NOT DEPART SIGNIFICANTLY FROM 00Z MEX GUIDANCE WHICH KEEPS LOW CHANCES OF PRECIP BOTH WED AND THU. 12Z ECMWF LOOKS MUCH WETTER DURING THIS TIME HOWEVER. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 58 41 63 / 30 10 10 10 FSM 53 62 44 61 / 60 20 40 30 MLC 49 60 46 64 / 30 10 30 20 BVO 41 57 40 62 / 20 10 10 10 FYV 43 55 38 58 / 70 20 30 30 BYV 41 52 38 54 / 70 20 30 30 MKO 46 60 43 63 / 60 10 30 20 MIO 40 55 38 56 / 50 10 10 20 F10 46 60 42 64 / 30 10 20 20 HHW 60 63 49 68 / 20 30 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....14
In the hours before
Special weather statement, Mar 27, 5:17 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU MAR 27 2008
OKZ066-272245-
OKMULGEE OK-
517 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 517 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHWEST OKMULGEE COUNTY...MOVING EAST AT 30
MPH. THE STRONGEST STORM WAS NEAR BEGGS. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
BALD HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9575 3574 9577 3573 9574 3563 9571
3560 9618 3580 9618 3586 9581 3585 9577
TIME...MOT...LOC 2217Z 260DEG 28KT 3572 9608Local storm report, Mar 27, 6:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 E MORRIS 35.61N 95.79W
03/27/2008 E1.75 INCH OKMULGEE OK TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
ON HIGHWAY 62.
&&
MEPLocal storm report, Mar 27, 6:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BOYNTON 35.65N 95.66W
03/27/2008 E0.75 INCH MUSKOGEE OK EMERGENCY MNGR
&&
MEPLocal storm report, Mar 27, 6:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HECTORVILLE 35.84N 95.93W
03/27/2008 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
0530 PM HAIL 4 S HECTORVILLE 35.78N 95.93W
03/27/2008 E1.00 INCH OKMULGEE OK EMERGENCY MNGR
QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
ROAD
0536 PM HAIL N OKMULGEE 35.62N 95.96W
03/27/2008 E0.88 INCH OKMULGEE OK BROADCAST MEDIA
NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75
0545 PM HAIL 2 N MORRIS 35.64N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK PUBLIC
0545 PM HAIL 3 N MORRIS 35.65N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK BROADCAST MEDIA
0612 PM DENSE FOG 5 SSE GROVE 36.53N 94.73W
03/27/2008 DELAWARE OK EMERGENCY MNGR
PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:17 PM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Mar 27, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 54 min |
| Mar 27, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 22 min |
| Mar 27, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 45 min |
| Mar 27, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 61 min |
| Mar 27, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 63 min |
| Mar 27, 6:22 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okmulgee | 53 min |
| Mar 27, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.